Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Colchicine and Kaletra
May 23, 2012

Dear Dr.

My Dr. just prescribed colchicine .6 mg once a day... but i also take kaletra... i ran it through the drug checker and from what i could read they do not play well together...it appears i should take .3 of the colchicine every other day to get the same effect otherwise it could be toxic. Any guidance would be appreciated... ps... the Dr. that prescribed the colchicine did not prescribe the kaletra but all my meds were listed.

Thanks very much.

Response from Dr. Henry

Good pick up. Kaletra can significantly increase levels of colchicine (increasing risk for serious side effects) so dose for acute gout is recommended to be 0.6mg x 1 with no more dosing for 3 days. For chronic use recommend decreasing standard dose by 75%. If there is significant liver or kidney dysfunction than use of colchicine not recommended (= should be avoided). KH



Previous
BELLY LIPOSUCTION
Next
hiv meds body shape changes buffalo hump

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement